Alert archive / Iowa / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 488, NWS Sioux Falls, SD

August 3, 2004Lyon County, Osceola County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2004, 12:25 PM CDT for Lyon County, Osceola County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2004, 12:25 PM CDT (17:25 UTC)
Expired
Aug 3, 2004, 1:15 PM CDT
In force
50 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Lyon County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 11:05 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2004-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2004-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 031725
SVRFSD
IAC119-143-031815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT TUE AUG 3 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LYON COUNTY IN NORTHWEST IOWA
  NORTHERN OSCEOLA COUNTY IN NORTHWEST IOWA

* UNTIL 115 PM CDT

* AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 18 MILES NORTHWEST OF LITTLE ROCK TO 14 MILES
  NORTHWEST OF LITTLE ROCK TO ROCK RAPIDS...OR FROM 9 MILES EAST OF
  LUVERNE TO ROCK RAPIDS...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLE ROCK AROUND 1240 PM CDT
  SIBLEY AROUND 1250 PM CDT
  OCHEYEDAN AROUND 105 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 70 MPH...HEAVY RAINS AND DEADLY 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

LAT...LON 4337 9555 4338 9622 4350 9616 4349 9562
      4350 9560 4350 9548 4348 9548

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 AM CDT, 8 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 3:30 AM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD ... CORRECTION OF DATE
330 AM CDT TUE AUG 3 2004

.DISCUSSION...
ANOTHER DAY...ANOTHER ROUND OF CONVECTION. IN THE SHORT TERM...A
BAND OF TS HAS SET UP NORTH OF THE H9-H85 BOUNDARY IN A NW TO SE
ORIENTATION. IT EXTENDS FM NW SD TO CNTRL IA. LOOKING AT THE LATEST
META DATA...IT APPEARS THAT THIS BNDRY IS LOCKED INTO PLACE FOR
NOW...THEREFORE BELIEVE THAT THE CRNT SITUATION MAY NOT CHANGE MUCH
THRU ABOUT 14Z OR 15Z THIS MRNG. STRONG ERLY FETCH OF LOW LVL AIR IS
FEEDING INTO THE WRN SD ACTIVITY...WITH THE LOW LVL JET ABOUT 35
KTS. AGREE WITH SPC THAT WHEN LOOKING AT THE H9 STREAMLINES...FLOW
ACTUALLY DIVERGES CLOSE TO THE NEB BORDER. SINCE WERE N OF THE LOW
LVL BNDRY...ABUNDANT STRATUS IS FORMING UNDER THE INVERSION
THROUGHOUT THE CWFA...WITH AREAS OF FOG ON THE UPSLOPE SIDE OF THE
BUFFALO RIDGE IN SW MN AND NW IA. NOT GOING TO SPLIT HAIRS WITH THE
FOG AND WITH THE ERLY FLOW CONTINUING...WORDED THE ENTIRE CWA EITHER
PATCHY OR AREAS OF FOG THIS MRNG. WILL KEEP THE BAND OF SCT TS GOING
OVER PARTS OF THE SRN CWA THRU 15Z...WITH ISOLD ELSEWHERE. FOR THIS
AFTN AND EVENING...WAVE CRNTLY SHOWN ON THE WV IMAGERY IN THE
INTERMOUNTAIN WEST...IS FCST TO MOV INTO THE AREA LATE TDAY SETTING
UP WHAT COULD BE A FAIR AMNT OF SHRA/TS ARND. NGM/ETA DEPICT THE
H9-H85 BNDRY STAYING PUT JUST TO THE SOUTH OF THE CWFA...WITH THE
GFS LIFTING THE WHOLE NWD. NOT BUYING THE GFS SOLN IN THAT WITH THE
CRNT ROUND OF CONVECTION...THOUGHTS ARE THAT NMRS OUTFLOW WL NOT
ALLOW THE BNDRY TO LIFT NWD. THEREFORE HIGHS WL BE HINDERED TDAY
ALSO...BUT REMAINING HUMID. AND KSUX MAY APPROACH 90 AS THEY ARE THE
CLOSEST TO THE LOW LVL BNDRY...BUT COOLER ELSEWHERE. SO WITH THE
HIGH MSTR FEED CONTINUING AND ABUNDANT LIFT...SCT TS IS WARRANTED
LATER THIS AFTN CWA WIDE...WITH LIKELY POPS GOING MANY AREAS TNGT.
OPTED TO GO ONLY SCT POPS IN THE CORNERS TNGT...ARND THE MARSHALL
AND CHAMBERLAIN VICINITIES. MARSHALL LOOKS TO BE GETTING TOO FAR
NORTH OF THE BNDRY AND DEEPER INTO THE DRIER NE FLOW OF AIR.
CHAMBERLAIN IS DEEPER INTO THE OVERALL NWRLY WRAP ARND FLOW. FOR SVR
TS CHANCES LATER TDAY AND TNGT...LAPSE RATES ARE NOT ALL THAT
IMPRESSIVE AS WELL AS BUOYANCY AND DEEP LYR SPEED SHEAR. SOME
INSTABILITY DOES EXIST AS THE MID LVLS BEGIN TO COOL...SO CANNOT
RULE OUT SOME ISOLD HAILERS. BUT OVERALL IVE NEVER BEEN REAL
IMPRESSED ABOUT SVR CHCS WITH THE LOW LVL FLOW THRU 2 KM OUT OF THE
EAST. HOWEVER IF THE GFS WOULD HAPPEN TO PAN OUT IN LIFTING THE LOW
LVL BNDRY NWD...THEN SVR CHCS WOULD OBVIOUSLY BE MUCH GREATER...BUT
NOT PLAYING THAT CARD RIGHT NOW.

ON WED...ETA KEEPS A VORT FILAMENT IN A NW TO SE ORIENTATION
BISECTING THE CWA. WITH ABUNDANT CLOUDS ARND...-SHRA MAY LINGER NEAR
THIS VORT FILAMENT AND DREW GRIDS ACCORDINGLY. CLOUDS FCST TO CLEAR
OUT OF THE CWA WED NIGHT. LOWERED LOWS A FAIR AMNT FOR WED NIGHT AND
THUR NIGHT...WITH CRNT FCST H85 TEMPS ON THE MODELS...AND A MAJOR
CANADIAN SFC HIGH OOZING DOWN FM CANADA. MSTR FETCH EXISTS JUST WEST
OF THE CWA LATE WED NIGHT AND THURSDAY ARND THE PERIPHERY OF THE
HIGH...WITH CHAMBERLAIN AND GREGORY COUNTY ON THE EDGE. BUT DO NOT
BELIEVE THE SW CWA WILL SEE ENUF CLOUDS TO AFFECT TEMPS ONE WAY OR
ANOTHER. WED AND THUR WILL BE SUBSTANTIALLY COOLER AND LESS HUMID IN
THE CWA THAT WHAT WE HAVE BEEN EXPERIENCING.

DID NOT LOOK AT THE EXTENDED WITH CRNT WX GOING ON.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

MJF
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE AUG 03 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
450 AM CDT TUE AUG 03 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
A HURON TO PLATTE SOUTH DAKOTA LINE EARLY THIS MORNING. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS HAIL UP TO
ONE AND A QUARTER INCH IN DIAMETER. IN ADDITION...SOME DAMAGING
WINDS COULD ALSO OCCUR OVER NORTHWEST IOWA...FAR NORTHEAST
NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA WHERE THE STRONGEST
CLUSTER OF THUNDERSTORMS MAY DEVELOP.

WIND AND FOG...
AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY OVER
PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EARLY THIS MORNING ALONG AND
WEST
OF A HURON TO PLATTE SOUTH DAKOTA LINE. SPOTTER ACTIVATION WILL
AGAIN
BE POSSIBLE AFTER 3 PM OVER THE ENTIRE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 3, 10:59 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     10 N PLANKINTON         43.86N 98.48W
08/03/2004  80 MPH           AURORA             SD   PUBLIC

            75 TO 80 MPH WIND GUSTS. LARGE TREE KNOCKED DOWN AND FELL
            ON TRAILER.

0930 AM     TSTM WND GST     7 SW LETCHER            43.83N 98.24W
08/03/2004  60 MPH           DAVISON            SD   PUBLIC

            TREE BRANCHES DOWN

0934 AM     TSTM WND GST     9 SE WESSINGTON SPRINGS 43.99N 98.44W
08/03/2004  75 MPH           JERAULD            SD   PUBLIC

            70 TO 75 MPH WIND GUSTS BLEW BRICKS OFF OF BUILDING ROOF.

0945 AM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
08/03/2004  67 MPH           DAVISON            SD   TRAINED SPOTTER

            67 MPH WIND GUSTS...TREES DOWN.

1000 AM     TSTM WND GST     ALEXANDRIA              43.65N 97.78W
08/03/2004  75 MPH           HANSON             SD   TRAINED SPOTTER

            TREES DOWN

1000 AM     HAIL             MITCHELL                43.73N 98.03W
08/03/2004  0.88 INCH        DAVISON            SD   LAW ENFORCEMENT

            DIME TO NICKLE SIZE HAIL

1000 AM     HAIL             ALEXANDRIA              43.65N 97.78W
08/03/2004  1.00 INCH        HANSON             SD   TRAINED SPOTTER

            HAIL DENTED CARS

1016 AM     HAIL             3 N FARMER              43.77N 97.69W
08/03/2004  0.88 INCH        HANSON             SD   PUBLIC

            NICKEL SIZE HAIL IN EPIPHANY

1020 AM     TSTM WND GST     FULTON                  43.73N 97.82W
08/03/2004  60 MPH           HANSON             SD   TRAINED SPOTTER

            60 MPH WIND GUSTS...MANY TREE BRANCHES DOWN

1020 AM     HAIL             FULTON                  43.73N 97.82W
08/03/2004  0.75 INCH        HANSON             SD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   AMATEUR RADIO

            70 MPH WINDS AT THE I-90 SPENCER EXIT.

1025 AM     HAIL             W SALEM                 43.72N 97.39W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKLE SIZE HAIL AT I-90 SPENCER EXIT

1035 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            SIGNS AND TREES DOWN IN SPENCER SD DUE TO STRONG WINDS

1035 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   AMATEUR RADIO

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  60 MPH           MCCOOK             SD   AMATEUR RADIO

            50 TO 60 MPH WINDS IN SPENCER SD

1047 AM     TSTM WND GST     1 S CANOVA              43.87N 97.50W
08/03/2004  70 MPH           MINER              SD   AMATEUR RADIO

            70 MPH WINDS

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS

1049 AM     TSTM WND GST     1 W CANOVA              43.88N 97.52W
08/03/2004  60 MPH           MINER              SD   AMATEUR RADIO

            50 TO 60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 11:04 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 11:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND GST     3 SW CHESTER            43.86N 96.97W
08/03/2004  60 MPH           LAKE               SD   PUBLIC

            50 TO 60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 11:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1135 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            2 SEMI-TRUCKS TURNED OVER ON I-90 NEAR SPENCER EXIT

1132 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  90 MPH           MINNEHAHA          SD   PUBLIC

            85 TO 90 MPH WIND GUSTS...LARGE COTTONWOOD TREE
            UPROOTED...3 TO 4 INCH TREE LIMBS DOWN

&&

DEMORIN
Local storm report, Aug 3, 12:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1214 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   EMERGENCY MNGR

            70 MPH WIND GUSTS IN SPENCER SD

1025 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS IN MONTROSE

1153 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF RENNER SD

1155 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  90 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            60 TO 90 MPH WIND GUSTS AT GARRETSON SD

1156 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF GARRETSON SD

1059 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS IN HARTFORD SD

1117 AM     TSTM WND GST     HUMBOLDT                43.65N 97.07W
08/03/2004  50 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            WINDS GREATER THAN 50 MPH ESTIMATED

1129 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  0 MPH            MINNEHAHA          SD   EMERGENCY MNGR

            GREATER THAN 60 MPH WINDS IN HARTFORD

1132 AM     TSTM WND DMG     CROOKS                  43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            POWER LINES DOWN IN AND NEAR CROOKS SD

1134 AM     TSTM WND DMG     S CROOKS                43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER
            THAN 60 MPH.

1147 AM     TSTM WND GST     W GARRETSON             43.72N 96.50W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS WEST OF GARRETSON SD

1151 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS IN RENNER SD

1204 AM     FLASH FLOOD      BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            LOW LAND FLOODING AROUND BALTIC SD

1204 AM     TSTM WND DMG     BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN IN BALTIC SD

1207 AM     TSTM WND GST     5 SW HARDWICK           43.72N 96.27W
08/03/2004  70 MPH           ROCK               MN   LAW ENFORCEMENT

            70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
            HIGHWAY 23

&&

DEMORIN
Local storm report, Aug 3, 12:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   EMERGENCY MNGR

            TREES AND BRANCHES DOWN IN LUVERNE MN

1218 AM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.

&&

DEMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:46 PM CDTSevere Thunderstorm WarningFSDDickinson44 min
Aug 3, 1:25 PM CDTSevere Thunderstorm WarningFSDDickinson20 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.